PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Bounds for discrete moments of Weyl sums and applications

Volume 194 / 2020

Karin Halupczok Acta Arithmetica 194 (2020), 1-28 MSC: Primary 11L15; Secondary 11J54. DOI: 10.4064/aa181207-23-9 Published online: 20 February 2020


We prove two bounds for discrete moments of Weyl sums. The first one can be obtained using a standard approach. The second one involves an observation how this method can be improved, which leads to a sharper bound in certain ranges. The proofs both build on the recently proved main conjecture for Vinogradov’s Mean Value Theorem.

We present two selected applications: First, we prove a new $k$th derivative test for the number of integer points close to a curve by an exponential sum approach. This yields a stronger bound than existing results obtained via geometric methods, but it is only applicable to specific functions. As a second application we prove a new improvement of the polynomial large sieve inequality for one-variable polynomials of degree $k\geq 4$.


  • Karin HalupczokMathematisches Institut der HHU Düsseldorf
    Universitätsstraße 1
    D-40225 Düsseldorf, Germany

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image